Hail, Kittitas
- When
- May 29, 3:25 PM PST to 3:30 PM PST
- Where
- Kittitas County, 3.36 mi ENE of Teanaway
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 47.190, -120.780
Social Media video report.
88 (inch) hail fell with one of these storms 7 miles east of Cle Elum.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
Scattered thunderstorms developed over south central Washington heavy rain along with nickel 0.88 (inch) hail fell with one of these storms 7 miles east of Cle Elum.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at May 29, 1:25 PM PST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 225 PM PDT FRI MAY 29 2015 .SHORT TERM...TONIGHT THROUGH SUNDAY. THE LATEST RADAR WAS SHOWING ISOLD SHOWERS AND TSRA DEVELOPING ACROSS PORTIONS OF THE REGION THIS AFTERNOON. DAYTIME HEATING WAS COMBINING WITH MOISTURE ALONG WITH A DISTURBANCE TO CREATE SHRA/TSRA THAT WILL PERSIST INTO TONIGHT. THE MODELS WERE FOCUSING ON THE STRONGEST ACTIVITY TO BE AROUND CENTRAL OREGON THIS EVENING AND A CHALLENGE FOR TONIGHT IS WHEN LINGERING CONVECTION COULD REMAIN INTACT AS A MOISTURE BAND MOVES ACROSS THE ENTIRE AREA OVERNIGHT. THEREFORE FORECAST SHOWERS/ISOLD TSRA WERE EXPANDED ACROSS THE REGION PRIMARILY OVER NORTH CENTRAL OREGON AND OVER THE BLUE/WALLOWAS. AS THIS BAND MOVES AWAY...ANOTHER ROUND OF SHOWERS/TSRA IS EXPECTED OVER THE SOUTHERN HALF OF THE REGION SATURDAY. WHEN THIS ROUND OF PCPN MOVES EAST SATURDAY NIGHT A SUBTLE WARM FRONT DRIFTS NORTH AND MEANDERS IN A WEST TO EAST LINE ACROSS OUR AREA SUNDAY. SOME SHOWERS/TSRA ARE EXPECTED TO DEVELOP ALONG AND NEAR THIS LINE BY SUNDAY AFTERNOON AND PERSIST INTO SUNDAY EVENING ACROSS OUR AREA. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...MODELS HAVE SLOWED SLIGHTLY WITH THE UPPER LEVEL LOW OFF THE COAST COMING INLAND SUNDAY NIGHT AND MONDAY WHICH IS ABOUT 6 TO 12 HOURS SLOWER THAN YESTERDAYS MODELS. THIS WILL ALLOW THE UPPER LEVEL RIDGE TO PUMP UP AND PROVIDE VERY WARM AND UNSTABLE CONDITIONS SUNDAY WHICH WILL ENHANCE THE INSTABILITY AHEAD OF THE LOW. AS SUCH EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP SUNDAY AFTERNOON AND CONTINUE THROUGH SUNDAY NIGHT AND THEN INCREASING IN INTENSITY AND COVERAGE ON MONDAY AS THE LOW MOVES INTO THE REGION. THE UPPER LEVEL LOW WILL OPEN INTO A TROUGH AND CONTINUE TO RESIDE OVER THE REGION THROUGH THE REMAINDER OF THE EXTENDED PERIOD. THIS WILL KEEP SOME UNSTABLE AND COOLER CONDITIONS OVER THE REGION THROUGH THE WEEK. THERE IS SOME MODEL DIFFERENCES BEGINNING THURSDAY AS TO THE POSITION OF THE TROUGH AND WHETHER IT CLOSES OFF INTO ANOTHER CLOSED LOW SO FORECAST CONFIDENCE IS LOW BEYOND THURSDAY. && .AVIATION...00Z TAFS...VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD BUT EXPECT SOME THUNDERSTORMS AND SHOWERS WHICH COULD PRODUCE SOME LOCAL MVRF CONDITIONS THROUGH TONIGHT MAINLY AT KRDM...KBDN...KPDT AND KALW. WIND WILL BE LIGHT AND VARIABLE EXCEPT FOR THIS EVENING AT KDLS WHERE NW WINDS OF 10-15 KT ARE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... PDT 60 85 58 84 / 20 20 20 20 ALW 64 88 62 87 / 30 20 20 20 PSC 61 91 59 90 / 20 10 10 20 YKM 60 87 58 85 / 20 10 0 20 HRI 62 90 60 88 / 20 20 10 20 ELN 57 85 55 86 / 20 10 0 20 RDM 50 82 48 82 / 40 20 20 20 LGD 55 82 53 83 / 30 30 30 30 GCD 54 85 52 90 / 30 30 30 20 DLS 61 87 59 89 / 20 10 10 20 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 97/91/91
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 421 PM PDT FRI MAY 29 2015 ORZ044-503-507-508-300015- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON OR- SOUTHERN BLUE MOUNTAINS OF OREGON OR- LOWER COLUMBIA BASIN OF OREGON OR- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON OR- 421 PM PDT FRI MAY 29 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL UMATILLA AND CENTRAL MORROW COUNTIES UNTIL 515 PM PDT... AT 421 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER RUGGS...OR 7 MILES SOUTHWEST OF HEPPNER...MOVING NORTH AT 15 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HEPPNER...IONE...LEXINGTON AND RUGGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM.. && LAT...LON 4517 11960 4521 11985 4569 11985 4555 11892 TIME...MOT...LOC 2321Z 199DEG 15KT 4529 11968 MCW
The Seattle radar (KATX), 170 km away, was scanning. The volume nearest the first event began at 23:25 UTC.
1 hail. Local standard time, as filed.
Social Media video report.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2015Every state in 2015This day in weather historyWarnings in Washington, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569099.